MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF73, 12X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF73, 12X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robotic sigmoid colectomy, fistula takedown, ileostomy creation event description: the kii balloon blunt tip trocar was hit by a robotic arm within the abdomen causing the tip of the trocar to break off.No one was hurt.They opened up a new trocar and inserted it in to complete the case.No patient injury.Product is available for return.Additional information was received via email on 16oct2023 from applied medical, account manager associate: a kii balloon blunt tip trocar was used during a robotic case and mid-procedure the tip was broken by a swinging robotic arm.Another trocar was used to finish the case.The trocar was saved.Additional information was received via email on 18oct2023 from applied medical, account manager associate: cff73 lot #1490705 broke during robotic sigmoid colectomy, fistula takedown, ileostomy creation.Robotic instrument arms, (prograsp, small grasping retractor, vessel sealer) were being used at the time of the event.The intuitive surgical / size 8mm instrument clamp was used int the robotic surgery.The cannula tip broke inside the patient abdomen.The obturator was not inside the cannula at the time of the incident.The break was considered to be a clean break.The break did not cause particulation.All pieces were retrieved from the patient.The trocar was inserted by rotating in an alternating clockwise and counterclockwise direction.There was no difficulty during insertion.No instruments were inside the cannula at the time of the incident.Type of intervention: they opened up a new trocar and inserted it in to complete the case.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: robotic sigmoid colectomy, fistula takedown, ileostomy creation event description: the kii balloon blunt tip trocar was hit by a robotic arm within the abdomen causing the tip of the trocar to break off.No one was hurt.They opened up a new trocar and inserted it in to complete the case.No patient injury.Product is available for return.Additional information was received via email on 16oct2023 from applied medical, account manager associate: a kii balloon blunt tip trocar was used during a robotic case and mid-procedure the tip was broken by a swinging robotic arm.Another trocar was used to finish the case.The trocar was saved.Additional information was received via email on 18oct2023 from applied medical, account manager associate: cff73 lot #1490705 broke during robotic sigmoid colectomy, fistula takedown, ileostomy creation.Robotic instrument arms, (prograsp, small grasping retractor, vessel sealer) were being used at the time of the event.The intuitive surgical /size 8mm instrument clamp was used int the robotic surgery.The cannula tip broke inside the patient abdomen.The obturator was not inside the cannula at the time of the incident.The break was considered to be a clean break.The break did not cause particulation.All pieces were retrieved from the patient.The trocar was inserted by rotating in an alternating clockwise and counterclockwise direction.There was no difficulty during insertion.No instruments were inside the cannula at the time of the incident.Additional information was received via email on 20nov2023 from account manager associate, applied medical: there was no mention of a bag involvement initially so i am confident it was not involved.Rep will confirm when point of contact responds.Additional information was received via email on 21nov2023 from account manager associate, applied medical: my contact has informed that there was no issue with the bag.Type of intervention: they opened up a new trocar and inserted it in to complete the case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The clear fragment was identified to be part of the cannula tip.Based on the condition of the returned unit and the description of the event, it is likely that the fractured cannula tip was caused by a robotic arm coming into contact with the cannula tip causing it to crack and fragment.It is also possible that the cannula tip material was more susceptible to fracture.The event unit is not validated for robotic use.

Brand Name
CFF73, 12X100 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17997185
Report Number2027111-2023-00664
Device Sequence Number5884785
Product Code GCJ
UDI-Device Identifier00607915117658
UDI-Public(01)00607915117658(17)260427(30)01(10)1490705
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberCFF73
Device Catalogue Number101245501
Device Lot Number1490705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown